CSN Login
Members Online: 18

Ear Ache after completion of Radidation Treatment

jthornsbury
Posts: 42
Joined: Feb 2013

I am almost ten weeks out and have started experiencing an ear ache on the side that recieved the most radidation.  Anyone else experienced this....

Skiffin16's picture
Skiffin16
Posts: 8104
Joined: Sep 2009

A lot of people have ear pain after rads...

Normally it's caused by wax buildup or blockage... You can either have your ENT check you out, or perhaps try some of the ear wax removal products first...

Best,

John

meaganb's picture
meaganb
Posts: 237
Joined: May 2012

Did you have ear pain before treatment? I had a constant ear ache because the tumor had invaded a nerve. After surgery the pain disappeared. Rads caused it to return because they were focused on that same area. It tesolved itself after a few weeks. If you didn't have pain before then I second what John said!

hwt's picture
hwt
Posts: 2008
Joined: Jun 2012

I had an earache that resolved itself. Been awhile ago, I recall it causing me concern because I was never one to have earaches. One of the docs looked in there and said it was a little inflamed and that was pretty much that. It eventually went away on its own. Now ringing, that's another story. still have that every morning when I wake up. It goes away after about a half hour so just something I've taken in stride.

Hope yours is nothing.

cureitall66's picture
cureitall66
Posts: 879
Joined: Aug 2012

Yes, loved one has had that from time to time. Usually doesn't last for a long time when it does come on...couple days or so. He is almost 6 months out from tx.

~C

fishmanpa's picture
fishmanpa
Posts: 1134
Joined: Jan 2013

Ahhh yes... about a month after treatment, while I didn't experience much ear pain, I did experience muffled hearing which terrified me (side effect of Cisplatin is hearing loss) until a ball of wax large enough to sculpt a bust came out of my ear! (same side as the tumors and heavy rads). A ear wax removal kit resolved the issue.

"T"

TracyLynn72's picture
TracyLynn72
Posts: 747
Joined: May 2013

I've had ear pain and ringing in my ear even before rads.  It actually has gotten better the more radiation I get.  Isn't it strange how everyone is effected so differently?  I hope your ear feels better! 

phrannie51's picture
phrannie51
Posts: 3852
Joined: Mar 2012

I've had intermittent ear aches since I finished treatment, also....scared me at first but the Dr.'s weren't concerned at all.  I've had ringing in my ears since before treatment.....think the Cisplatin took up where the tumor let off.....

LOL @ T.....the mental picture of your bust sized ball of wax cracked me up.

p

Skiffin16's picture
Skiffin16
Posts: 8104
Joined: Sep 2009

Another coomon problem with age, but Cisplatin does or can add to it....

I have had ringing, crickets chirping in my ears for years, way before Cisplatin....

I'm sure all of the guns and artillery didn't help that much either...

JG

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network